Volume 18, issue 1 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18, 1 issue

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
On the stability of asymptotic property C for products and some group extensions

Gregory Copeland Bell and Andrzej Nagórko

Algebraic & Geometric Topology 18 (2018) 221–245
Abstract

We show that Dranishnikov’s asymptotic property C is preserved by direct products and the free product of discrete metric spaces. In particular, if G and H are groups with asymptotic property C, then both G × H and G H have asymptotic property C. We also prove that a group G has asymptotic property C if 1 K G H 1 is exact, asdimK < and H has asymptotic property C. The groups are assumed to have left-invariant proper metrics and need not be finitely generated. These results settle questions of Dydak and Virk (2016), of Bell and Moran (2015) and an open problem in topology.

Keywords
asymptotic property C, asymptotic dimension, coarse geometry
Mathematical Subject Classification 2010
Primary: 54F45
Secondary: 20F69
References
Publication
Received: 22 July 2016
Revised: 29 June 2017
Accepted: 21 July 2017
Published: 10 January 2018
Authors
Gregory Copeland Bell
Department of Mathematics and Statistics
The University of North Carolina
Greensboro, NC
United States
Andrzej Nagórko
Faculty of Mathematics, Informatics, and Mechanics
University of Warsaw
Warszawa
Poland